MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF PL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US ACCULIF PL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 800044
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inserter tip was damaged and wouldn't allow the implant to fully seat.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: no relevant issues were identified in the manufacturing records.It was reported that the tip of the inserter was spinning freely during assembling with the implant.Surgical technique indicates to keep turning the blue rotator knob until the implant is connected tightly and two audible clicks are heard.The sales rep reported that he did not hear two clicks when turning the rotator knob what indicates the implant was not attached security.Conclusion: the plausible root cause cannot be identified conclusively as the device was not returned for evaluation.
 
Event or Problem Description

Brand Name
ACCULIF PL INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5784156
Report Number3004024955-2016-00073
Device Sequence Number18979530
Product Code LXH
UDI-Device Identifier07613327105926
UDI-Public(01)07613327105926
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800044
Device Lot Number0731140917
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1